Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Sustiva (EFV) and Combivir (AZT/3TC) Timing
May 19, 2004

This question may sound silly but I must admit that I am all about convenience.... and I dont think there's a better regimen than the one Im on... A NRTI and NNRTI - Thank God I dont have to deal with the side effects of Protease Inhibitors.

Anyway, my question comes to you with my sleeping habits... Im under the impression that Sustvia (efavirenz) remains in the system for 24 hours while Combivir (AZT/3TC) is in the system for 12 hours... Is this correct? I ask because I generally go to bed around 1am (when I take my night dosage Sust/Comb) and wake up at about 9am (when I take my morning dosage comb)

Are these times too close together? I think it may have a role in why I feel like crap during the day up until about 2pm

Perhaps I should take my night dosage a little earlier... I just hate the SPACED out feeling I get on Sustiva... and am not up for going to bed at 10pm... What do you think?

I was diagnosed in July of 2003 with a viral load of 1.5million and CD4 of 300 now Im undetectable with CD4 count of 400 if that has any relevance. Thanks for your help!

Mark

Response from Dr. Henry

The issue is separating the Combivir by closer to 12 hours. I would consider taking the first dose of Combivir each day close to the noon hour. The AZT is not a particulary good once a day type of drug-3TC can be taken all at once so another alternative is to switch from Combivir to either 3TC or FTC + tenofovir + abacavir all of which are once a day medications.KH



Previous
REYATAZ, WHAT ARE ITS "WORSENING" / HEPATOTOXIC EFFECTS ?
Next
Cardiomyopathy

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement